MAUDE Adverse Event Report: TORNIER INC AEQUALIS REVERSED STANDARD INSERT 36MM X 6MM; prosthesis, shoulder, semi-constrained, metal/polymer cemented

TORNIER INC AEQUALIS REVERSED STANDARD INSERT 36MM X 6MM; prosthesis, shoulder, semi-constrained, metal/polymer cemented
Catalog Number DWB993
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 05/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the patient underwent a right primary reverse shoulder arthroplasty.At approximately two-year follow-up, the patient presented with shoulder pain and reduced range of motion.The surgeon noted reported non-compliance with postoperative rehabilitation and a history of potential trauma while climbing in and out of a truck.During revision surgery, the glenoid component was found to be loose and dissociated from the glenoid bone and was easily removed.The humeral component remained well fixed and was retained.The polyethylene insert exhibited eccentric wear, and grey synovial tissue was observed and excised.Copious lavage was performed.New glenoid components were implanted with the addition of synthetic bone graft.A new humeral polyethylene insert was placed.The shoulder was reduced and found to be stable through range of motion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: d1 product long description d2b - product code d4 catalog # d4 lot number g1 manufacturing site for devices g4 510k # h6 device code the reported event was confirmed since images were provided and assessed by the stryker hcp.A device inspection was not possible since the affected device was not returned and sufficient evidence was not provided for investigation.Visual examination of provided pictures revealed that the poly has significant flattening and deformation to the articulation edges of the device.The device is covered with blood/bioburden making a clear assessment difficult.Device identification markings could not be confirmed.Per hcp assessment of the case, the event of loosening and migration can be confirmed based on review of the provided ct images.Evidence of bone apposition suggests the implant had osseointegrated, however the purchase in the bone during implantation for the peripheral screws cannot be assessed due to the limited amount of information available.Granulomatous tissue was observed, likely related to wear particles from the polyethylene liner.The polyethylene wear and deformation are considered most likely due to loss of implant fixation rather than primary implant malalignment.Patient non-compliance may also have contributed to the event as it was noted that the patient was not following post-op physiotherapy and was removing the arm sling too early.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information such as clinical notes and x-rays from the initial implantation, must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
AEQUALIS REVERSED STANDARD INSERT 36MM X 6MM
Common Device Name
prosthesis, shoulder, semi-constrained, metal/polymer cemented
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
Tornier Inc
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
+1(201)831-5000
MDR Report Key25330998
Report Number0001649390-2026-00500
Device Sequence Number15904190
Product Code KWS
UDI-Device Identifier03700386916540
UDI-Public(01)03700386916540(11)230125(17)280125
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K050316
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial,Followup
Report Date (Section B) 10/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWB993
Device Lot NumberAF4625013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2026
Supplement Date Received by Manufacturer09/11/2026
Initial Report FDA Received Date05/29/2026
Supplement Report FDA Received Date10/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale